Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Sacramento, CA

April 18, 2000Solano County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Apr 18, 2000, 4:52 PM PDT for Solano County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2000, 4:52 PM PDT (23:52 UTC)
Expired
Apr 18, 2000, 5:20 PM PDT
In force
28 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Solano County, CA

The radar

The Sacramento radar (KDAX), 35 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2000-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2000-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS56 KSTO 172350
SVRSAC
CAC095-180120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
452 PM PDT TUE APR 18 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOLANO COUNTY IN NORTHERN CALIFORNIA

* UNTIL 520 PM PDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST SOUTHWEST OF FAIRFIELD... MOVING NORTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE PASSING THROUGH THE WESTERN
SECTIONS OF FAIRFIELD THROUGH 515 PM CDT.

THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

JJ/AOT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:00 PM PDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 18, 3:00 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT TUE APR 18 2000

IR SATELLITE PIX SHOWING ENHANCED CLOUDS PUSHING WEST ON THE NORTH
SIDE OF THE UPPER LOW ALONG THE DEFORMATION ZONE. SHOWERS HAVE BEEN
MORE PERSISTENT OVER THE NORTHERN SAC VALLEY AND SIERRA THIS
AFTERNOON THAN EXPECTED. REDDING WAS STILL REPORTING LIGHT RAIN AND
BLUE CANYON LIGHT SNOW WITH 33 DEGREE SURFACE TEMPERATURE AT 2 PM.
HAVE INCLUDED EVENING SHOWERS IN ZONES TO COVER LINGERING ACTIVITY. A
SHORT WAVE RIDGE BECOMES ESTABLISHED OVER THE CWA LATER TONIGHT AND
WEDNESDAY AS THE UPPER LOW OVER WESTERN NV LIFTS NORTHEAST INTO THE
CENTRAL PLAINS AS THE NEXT TROUGH...CURRENTLY AROUND
138W...APPROACHES THE NORCAL COAST WEDNESDAY. EXPECT A LIGHTER QPF
EVENT AS THERE IS LESS MOISTURE WITH THIS SYSTEM THAN THE PAST STORM.
THE TROUGH DEEPENS OFF THE COAST WEDNESDAY NIGHT. THE NGM AND ETA
MAINTAIN AN OPEN WAVE WHILE THE AVN DEVELOPING A CLOSED LOW OFF THE
CENTRAL CA COAST THURSDAY AND SWINGING IT THROUGH SOCAL THURSDAY
NIGHT.

THE EXTENDED FORECAST REFLECTS WEAK RIDGING AND DRY CONDITIONS FOR
FRIDAY AND SATURDAY WITH A TROUGH MOVING ACROSS THE CWA FOR ANOTHER
GOOD BATCH OF RAIN/SNOW FOR SUNDAY. PFJ

.STO...NONE.

BLU BE 034/047 038/050 042 300
RBL BE 048/070 049/072 050 202
SAC BB 047/069 049/074 049 000

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.